MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-10-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that it became impossible  to detach the axium coil.The physician used 1 instant detacher 2 times and was still unsuccessful in detaching the axium coil.The physician tried to detach the axium coil 2 times with the hypotube but was unsuccessful.Another axium coil was used to complete the surgery successfully.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, unruptured right posterior communicating (pcom) artery segment aneurysm with a max diameter of 5.68mm and a 3.51mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal. ancillary devices include an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that prior to coil non-detachment there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium inner pouch; within a dispenser coil and within a dispenser coil.Visual inspection/damage location details: the axium pusher was found broken distal to the break indicator, indicative that a manual detachment was attempted at this location.The release wire was found broken at the same location.The proximal segment (actuator interface, positive load indicator and break indicator) was not returned for analysis.No other damages were found with the pusher.No damages were found with the introducer sheath.Coagulated blood was found within the introducer sheath and on the axium device.The condition of the implant coil was obscured by the large amount of the dried blood.Once removed from within the introducer sheath, the coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.The implant coil was stuck within the introducer sheath due to the large amount of coagulated blood and the implant broke at the coil shell weld during the attempt to retract from within the introducer sheath.Testing/analysis ¿ the pusher was broken distal to the break and the exposed release wire was retracted, and the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered, detaching the detach element.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the jacket caused the coin to become stuck within the lumen stop.The proximal pusher (actuator interface, positive load indicator and break indicator) and instant detacher used in the event was not returned.Therefore, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.The release wire was found broken, likely due to attempt to retract while stuck.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17733763
Report Number9612164-2023-04136
Device Sequence Number20288637
Product Code KRD
UDI-Device Identifier00847536037809
UDI-Public00847536037809
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberQC-5-10-3D
Device Catalogue NumberQC-5-10-3D
Device Lot Number225915024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/14/2023
11/24/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/13/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale